Illinois, 2010Tornadoes in Illinois, April 30, 2010
April 30, 2010 · NWS LSX · 2 events in 1 county or zone
Storms developed ahead of a strong cold front during the afternoon and evening hours. Numerous reports of severe weather were received including large hail, damaging winds and tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed ahead of a strong cold front during the afternoon and evening hours. Numerous reports of severe weather were received including large hail, damaging winds and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 6:02 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 30, 6:02 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT FRI APR 30 2010
.DISCUSSION...
/1229 PM CDT FRI APR 30 2010/
EARLY FORECAST DISCUSSION DUE TO SEVERE WEATHER
UNORGANIZED LINEAR MCS RACING NORTHEAST ACROSS NORTHWEST MISSOURI
LATE THIS MORNING...MAY CLIP OUR NORTHWEST CWA. BUT LOOKING FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF THE FRONT
THIS AFTERNOON AND THIS EVENING AS 50 KT LLJ CONTINUES TO PUMP
MOISTURE NORTH. LOW TO MID 60 DEWPOINTS NOW ACROSS MUCH OF THE CWA
WITH BREAKS IN STRATOCUMULUS DECK LEADING TO TEMPERATURES RISING
INTO THE UPPER 70S AND LOWER 80S. THIS DESTABILIZATION ALONG WITH
0-6KM SHEAR VALUES AROUND 50KT SUPPORT ORGANIZED SEVERE CONVECTION
...IN PARTICULAR SUPERCELLS AND BOWING LINE SEGMENTS. MUCH OF THE
CWA HAS NOW BEEN UPGRADED TO A MODERATE RISK WITH THE POTENTIAL OF A
WIDESPREAD SEVERE WEATHER OUTBREAK.
SHOULD SEE THUNDERSTORMS MOVE EAST OF THE AREA LATE TONIGHT AS
THE FRONT SAGS SOUTHEAST. SHOULD SEE A DRY PERIOD FOR MUCH OF THE
DAY ON SATURDAY IN THE WAKE OF THIS FIRST THUNDERSTORM COMPLEX.
NEXT SHORTWAVE AND ATTENDANT SURFACE LOW WILL RIDE NORTHEAST ALONG
THE FRONT SATURDAY NIGHT...WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS AFFECTING THE CWA. SURFACE BASED CONVECTION AND
WIDESPREAD SEVERE WEATHER CHANCES WILL GREATLY HINGE ON WHERE THE
SURFACE LOW TRACKS SATURDAY NIGHT. AT THIS POINT...IT APPEARS THAT A
TRACK ACROSS OUR FAR SOUTHERN COUNTIES IS PREFFERED. WILL NEED TO
WATCH THIS CLOSELY.
FLOODING CONCERNS...
THE AMOUNT OF RAINFALL THAT OCCURS TONIGHT WILL LIKELY DETERMINE THE
NEED FOR A FLOOD WATCH SATURDAY NIGHT. IT IS POSSIBLE THAT THE
SOUTHEASTERN PORTION OF THE CWA MAY SEE MORE THAN 2 INCHES OF
RAINFALL BETWEEN THE TWO THUNDERSTORMS EVENTS. AT THIS POINT...THE
HIGH FLASH FLOOD GUIDANCE VALUES FROM THE RIVER FORECAST
CENTER LEANS ME TOWARD NOT ISSUING A FLOOD WATCH FOR THIS FIRST
EVENT.
RAIN SHOULD CLEAR THE CWA FROM WEST TO EAST ON SUNDAY.
NO MAJOR CHANGES MADE TO THE EXTENDED FORECAST AS HIGH PRESSURE
BUILDS SOUTH ACROSS THE AREA EARLY NEXT WEEK. NEXT CHANCE OF
PRECIPITATION WILL MOST LIKELY COME THURSDAY AND FRIDAY AS BOTH
THE GFS AND ECWMF ADVERTIZE ANOTHER FRONTAL BOUNDARY TO SLOWLY
SINK SOUTH INTO THE MIDWEST. WOULD LIKE TO SEE A COUPLE MORE MODEL
RUNS FOR CONSISTENCY BEFORE I ADD MORE RAINFALL INTO THE FORECAST.
CVKING
&&
.AVIATION...
/642 PM CDT FRI APR 30 2010/
BAND OF STORMS EXTENDING FROM JUST E OF UIN TO NEAR UNO CONTINUES
TO MARCH NORTHEAST AT AROUND 45 KTS. STL AREA STILL HAS A SHOT AT
THE MOST ACTIVE CONVECTION AND HAVE TEMPOED STRONGER STORMS AT
BOTH STL AND SUS FOR THE FIRST 2 HOURS...HOWEVER EXTRAPOLATION OF
ONGOING ACTIVITY SUGGEST MOST INTENSE STORMS WILL REMAIN S/SE OF
BOTH STL AND SUS SO DID NOT GO TOO LOW WITH THE CONDITIONS
ASSOCIATED WITH THESE STRONGER STORMS. ONCE STORMS PASS IT APPEARS
THAT SHOWERS WILL LINGER OUT OF A MID DECK FOR SEVERAL ADDITIONAL
HOURS...BUT THINK THAT ANY THUNDERSTORM ACTIVITY AFTER THE PASSAGE
OF THE LINE WILL BE QUITE SPOTTY. NAM MOS IS HINTING AT LOTS OF
MVFR AND IFR CIGS FORMING OVERNIGHT WITH THE SUSTAINED S FLOW IN
THE WAKE OF THE PRECIP BUT AHEAD OF THE SFC DRYLINE. WHILE THIS IS
CERTAINLY A POSSIBILITY THE GFS...WHICH HAS BEEN THE MUCH BETTER
GUIDANCE AS OF LATE...MAINLY EMPHASIZES JUST MID CLOUDS AND HAVE
TRENDED FORECAST TO THIS MORE OPTIMISTIC SOLUTION.
SPECIFICS FOR KSTL...PRIMARY CONCERNS FOR STRONG STORMS SHOULD BE
CONFINED TO THE FIRST 60-90 MINUTES OF THIS FORECAST CYCLE...AND
ONCE THE MOST INTENSE STORMS MOVE OUT PRECIP SHOULD BE LIMITED TO
SHOWERS IN THE 02-04Z TIME FRAME. FOR THE REMAINDER OF THE NIGHT
JUST EXPECT SOME SCATTERED SC AND MID DECK...ALTHOUGH AS MENTIONED
ABOVE WILL HAVE TO MONITOR FOR THE REFORMATION OF THE SC FORMING A
DECK OF MVFR CIGS.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Apr 30, 2:37 PM CST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT FRI APR 30 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
337 PM CDT FRI APR 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS...SOME SEVERE...WILL MOVE ACROSS MISSOURI AND
ILLINOIS. THE SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
VERY LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
ISOLATED TORNADOES.
MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER
NEAR CHESTER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
MISSOURI INTO SOUTH CENTRAL ILLINOIS LATE SATURDAY INTO SATURDAY
NIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND POSSIBLY
DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL IS ALSO POSSIBLE
WHICH MAY LEAD TO RISES ON AREA CREEKS AND STREAMS.
MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE ALONG THE
MISSISSIPPI RIVER NEAR CHESTER.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
In the hours before
Local storm report, Apr 30, 6:26 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
726 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 1 W COOK STATION 37.81N 91.46W
04/30/2010 CRAWFORD MO LAW ENFORCEMENT
SHERIFF OFFICE RECEIVED SEVERAL REPORTS OF VERY LARGE
TREES COMPLETELY UPROOTED AT HIGHWAY YY AND BURLEY RIDGE
ROAD
&&
CARNEYLocal storm report, Apr 30, 6:29 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING CASEYVILLE 38.63N 90.03W
04/30/2010 ST. CLAIR IL TRAINED SPOTTER
LIGHTING STRUCK TREE...SPLITTING IT IN HALF....
&&
TRUETTLocal storm report, Apr 30, 6:42 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM LIGHTNING 4 E SULLIVAN 38.22N 91.10W
04/30/2010 FRANKLIN MO TRAINED SPOTTER
LIGHTING STRUCK TREE...SPLITTING IT IN HALF....
&&
CORRECTED COUNTY/STATE...LOCATION
SIPPRELLLocal storm report, Apr 30, 7:03 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
803 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM HEAVY RAIN 5 W RICHWOODS 38.17N 90.93W
04/30/2010 M1.00 INCH WASHINGTON MO TRAINED SPOTTER
SPOTTER MEASURED 1 INCH OF RAIN THAT FELL IN THE LAST
30 MINTUES
&&
CARNEYLocal storm report, Apr 30, 7:43 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
843 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TORNADO 5 NW HILLSBORO 38.28N 90.63W
04/30/2010 JEFFERSON MO TRAINED SPOTTER
SIGNIFICANT TREE DAMAGE....SOME TREES SNAPPED
OFF...POLE BARN DESTROYED.
&&
TRUETTLocal storm report, Apr 30, 7:47 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
847 PM CDT FRI APR 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HEAVY RAIN 7 S STEELVILLE 37.87N 91.36W
04/30/2010 M1.80 INCH CRAWFORD MO TRAINED SPOTTER
&&
TRUETTTornado, Monroe
- When
- April 30, 7:50 PM CST to 7:57 PM CST
- Where
- Monroe County, 1.72 mi SW of Merrimac to 1.74 mi NE of Warnock
- Rating
- EF2
- Path length
- 7.24 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.350, -90.350
A tornado touched down about a mile and a quarter south southeast of Kimmswick on the Illinois side of the Mississippi River. It travelled to the northeast for about 7 miles before lifting and dissipating. Several large trees were blown down just west the levee in a two and a half mile area along the path. The greatest degree of damage occurred on County Road 200E just south of the intersection with Merrimac Road. The roof of a two story home was approximately 80 percent removed. A second roof to a porch was totally removed and blown to the north northeast. Window and siding damage was also observed. Several trees and large limbs at the back of this home were severely damaged and helped to show a large convergent damage pattern. Two other homes west of the first home sustained varying degrees of damage. Roof, window and siding damage was common on these two homes. A large hanger at Jacobs Field, northeast of the home damage, sustained varying degrees of damage. Large sections of the hanger's metal roof were blown a quarter to half a mile to the north northeast. The tornado continued to damage small to medium sized machine sheds and caused minor damage to a few homes along the rest of its path. No injuries were reported.
Tornado, Monroe
- When
- April 30, 7:57 PM CST to 7:58 PM CST
- Where
- Monroe County, 1.94 mi NW of Foster Pond to 1.95 mi NW of Foster Pond
- Rating
- EF0
- Path length
- 0.11 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.342, -90.242
A tornado briefly touched down on Deer Hill Road, about 1.5 miles southwest of the intersection of Deer Hill Road and County Road HH. A few large trees and several large tree limbs were blown down. One home in the path of this tornado sustained shingle damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 30, 20102 deaths · 25 injured · $17 million · EF3 · 33 events
- Strong Wind in Washington, April 30, 20103 deaths · 1 injured · 1 event
- Flash Flood and Hail in Arkansas, April 30, 20101 death · $10,000 · 1 in hail · 7 events
- Tornadoes and Hail in Arkansas, April 30, 2010$205,000 · EF2 · 4 events
- Rip Current in Florida, April 30, 20101 death · 1 event
- Tornadoes and Hail in Missouri, April 30, 2010$1.8 million · EF1 · 22 events
- Hail and Damaging Winds in Iowa, April 30, 2010$520,000 · 1 in hail · 13 events
- Tornadoes and Hail in Wisconsin, April 30, 2010$130,000 · EF1 · 7 events
- Flash Flooding and Hail in Mississippi, April 30, 2010$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Florida, April 30, 2010$88,000 · 1 in hail · 16 events
- Hail and Lightning Strikes in Iowa, April 30, 2010$48,000 · 1 in hail · 13 events
- Damaging Winds in Illinois, April 30, 2010$55,000 · 61 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225452, 225465.